| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 7(2); 1996 > Article
Journal of The Korean Society of Emergency Medicine 1996;7(2): 215-221.
PARAQUAT INTOXICATION WITH SUBCUTANEOUS EMPHYSEMA AND PNEUMOMEDIASTINUM : CASE REPORT 1
Ok Kyoung Choi , Jun Seob Shin , Koo Young Jung
Department of Emergency Medicine, Ewha Woman's University Mokdong Hospital
  Published online: June 30, 1996.
ABSTRACT
Paraquat(1,1-dimethyl-4,4-bipyridium dichloride) is lethal herbicide and it is thought to act by turning into superoxide and peroxide free radical in the presence of reducing agents. Among the multiple organ failure, the pulmonary complication is always fatal. We present the case of a patient with subcutaneous emphysema and pneumomediastinum without pneumothorax on 6 days later after acute paraquat ingestion. A 28 years old female patient was admitted ED at 10:40 on September 8, 1995 (Day 1) after ingestion of 10cc-15cc of paraquat (20% solution) at 20:00 on yesterday. By the sodium dithionite test, the presence of paraquat was negative in the urine. She was alert without oropharyngeal ulceration and had stable vital signs. Her hepatic function was moderately deteriorated (SGOT/SGPT 389/867, ALP 233, TB 5.7) and the others laboratory findings were normal limits. She was transferred to ICU and treatment was according to a our protocole (Table 1). On day 6, she complainted numbness on the right lateral neck and respirato:ry difficulty. The chest X-ray showed subcutaneous emphysema, pneurmpericardium and pneumomediastinum without pneumothorax. Day after day, the size of subcutaneous emphysema and pneumomediastinum were decreased on chest x-ray and it was not found inflammatory signs. The chest CT showed pulmonary fibrosis on the both lower lung field (on clay 10) and the esophagography showed no specific findings without dye leakage (on day 14). On day 16, The high resolution chest CT was showed diffuse puhrnnary opacity with cystic lesions and peribronchovascular air densities were found with pericardial emphysema and pneurmomediastinum. At 4:30am on day 18, the respiratory arrest was developed and she was expired at 4:35 am under DNR.
Key words: Paraquat intoxication, Subcutaneous emphysema, Pneumomediastinum, pulmonary fibrosis
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
CrossRef TDM  CrossRef TDM
Share:      
METRICS
223
View
0
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: empjy@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI